Jump to content
CrazyBoards.org

Complete remission of hallucinations?


Recommended Posts

Damn, I can't remember if I've ever asked this question and every time I try to search on the system it just sits there doing nothing. I'm admittedly frustrated and probably a bit anxious myself (yes, self-diagnosed). Anyway, if it's a repeat I am sincerely sorry but I really am looking for feedback.

Is it unrealistic for me to expect complete remission of hallucinations, by way of medications, for my daughter? I realize that there will be times when they may come back for short periods of time but we are talking about 16 months of unrelenting hallucinations - no break. Obviously that should indicate some form of schizo-something but they keep saying that things just don't "fit" into the schizo-whatever catagories. EVERYTHING else is so much better. PDoc insists that the goal is for the hallucinations to go away, PNP says it's just not always possible. You are all the experts - what do you think?

And, just in case, no, she has not tried all AAP's and I am about ready to push that issue with both DD and PDoc/PNP (to try something else that has a higher known success rate than Geodon, or Abilify - she can't take Risperdal any longer). I think what I'm trying to figure out is if I'm living in la-la land thinking one of these meds might actually work.

Thanks - may need medication myself soon.

Link to comment
Share on other sites

Continued Hallucinations should be unacceptable. I was psychotic for almost a year, eventually got on Risperdal and all of the delusions and hallucinations went away. They should definitely try different combinations of her meds. I was lucky, the first drug I tried worked, but you have to give them time to work, and they have to be in the right strength. Some of these drugs don't work well unless you are taking a strong dosage. Good luck and keep us informed.

Link to comment
Share on other sites

Thank you SO MUCH for your reply! To tell you the truth. it helps just to know that someone had the same problem for a year. It's not as though I "want" someone else to suffer psychosis but I've begun to worry what is going on here - what's being missed - with everything else having been so much better and yet no relief on the hallucinations.

I'm very happy for you - what meds do you take?

Link to comment
Share on other sites

Dan, You have just confirmed my long held suspicions that my mind is going in my old age - thank you for the link and I read all the posts. For some reason I haven't been able to search the site for a week or so. Anyway, glad the Risperdal has helped. As far as the trembling goes, do you take Cogentin or a similar med? It helps.

Link to comment
Share on other sites

Damn, I can't remember if I've ever asked this question and every time I try to search on the system it just sits there doing nothing. I'm admittedly frustrated and probably a bit anxious myself (yes, self-diagnosed). Anyway, if it's a repeat I am sincerely sorry but I really am looking for feedback.

Is it unrealistic for me to expect complete remission of hallucinations, by way of medications, for my daughter? I realize that there will be times when they may come back for short periods of time but we are talking about 16 months of unrelenting hallucinations - no break. Obviously that should indicate some form of schizo-something but they keep saying that things just don't "fit" into the schizo-whatever catagories. EVERYTHING else is so much better. PDoc insists that the goal is for the hallucinations to go away, PNP says it's just not always possible. You are all the experts - what do you think?

And, just in case, no, she has not tried all AAP's and I am about ready to push that issue with both DD and PDoc/PNP (to try something else that has a higher known success rate than Geodon, or Abilify - she can't take Risperdal any longer). I think what I'm trying to figure out is if I'm living in la-la land thinking one of these meds might actually work.

Thanks - may need medication myself soon.

I don't know! It is hopeful that something will help. The hallucinations would probably be tormenting. But I have met people online who have had succesful lives with voices in their head.

I personally think everbody has these voices in their heads but they are in their subconscious. Everybody has that negativity... and sometimes positivity! Of course, it would start freaking you out if you heard them!

Link to comment
Share on other sites

Remission of hallucinations should be a reasonable go with correct medical treatment. However, for many people, once you go off the meds the problems return. Tread cautiously. Most people with schizophrenia need meds for life. Any decisions should be made in close conjuction with the treating dr.

Link to comment
Share on other sites

Thanks all! Chimpmaster, I was wondering how you were doing - you were kind of absent for a while. Don't worry, I am convinced this is "chronic" and dd seems to understand that except when she's manic.....which leads me to the Abilify....she went to the PDoc today because since being on Abilify her moods have been unstable (after months of really positive stability) and the hallucinations have gotten worse. I try to see everything as a learning experience - having the moods normal for so long this was a reminder of how bad the up, down, all-around, throughout the day mood instablity is. I also think she has a better understanding of recognizing mania in herself (although I see it quicker). Lastly, I finally saw just how mania really can affect hallucinations and their intensity - wow, off the chart.

Anyway, PDoc was wonderful and agreed that Abilify is (as Chimpmaster has said before) activating for some people and the digression was unacceptable. So, they've put her on Seroquel and are ramping her up pretty quickly - 50 mg. a night up to a max of 200 mg. (until they see her next Friday) to reach a level that will enable the girl to sleep (mania) and affect the hallucinations. I'm praying she will respond with a low dose. She's registered for college in the fall and is really looking forward to this new chapter in her life and she doesn't need to be sleepy all the time or any other side effects creating learning problems for her.

Again, thank you all. Seriously, you all are really better, in many ways, than the PDoc who just doesn't have time to sit and discuss all of these things!

Link to comment
Share on other sites

  • 2 months later...

I have had no hallucinations, delusions, or negative symptoms for over six months now. I would say that I am completely stable on Abilify, Seroquel, and Cymbalta. I have not been hospitalized for the past 7 months and am now a full time student again. So I believe that full remission is possible!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...